Anti-N-methyl-D-aspartate receptor encephalitis associated w
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Abstract

Background
Anti-N-methyl-D-aspartate receptor (NMDAR) encephalitis is an immune-mediated syndrome caused by the production of anti-NMDAR receptor antibodies. The syndrome characterised by psychosis, seizures, sleep disorders, hallucinations and short-term memory loss. Ovarian teratoma is the confirmed tumour associated with anti-NMDAR antibodies. The patients with anti-NMDAR encephalitis complicated by ovarian teratoma require surgical treatment under general anesthesia. NMDARs are important targets of many anesthetic drugs. The perioperative management and complications of anti-NMDAR encephalitis, including hypoventilation, paroxysmal sympathetic hyperactivity (PSH) and epilepsy, are challenging for ansthesiologists.

Case presentation
This report described two female patients who presented for resection of the ovarian teratoma, they had confirmed anti-NMDAR encephalitis accompanied by ovarian teratoma. Two patients received gamma globulin treatments and the resection of the ovarian teratoma under total intravenous anesthesia. They were recovered and discharged on the 20th and 46th postoperative day respectively.

Conclusions
There is insufficient evidence about the perioperative management, monitoring and anesthesia management of anti-NMDAR encephalitis. This report was based on the consideration that controversial anesthetics that likely act on NMDARs should be avoided. Additionally, BIS monitoring should to be prudently applied in anti-NMDAR encephalitis because of abnormal electric encephalography (EEG). Anesthesiologists must be careful with regard to central ventilation dysfunctions and PSH due to anti-NMDAR encephalitis.....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4609123/
Preview
Like
Comment
Share